You are here:

Birth Control/delayed period

Advertisement


Question
Dear Dr norman,

My sister is 40 yrs old and have been on birth control pills for 2 years... but now she decided to stop the pills and her period is 2 weeks delayed and she is not pregnant cuz she did pregnancy test? is delayed period normal after stopping pills ? or is it be possible that she will never get her period again cuz she is 40 yrs old?

thanks,
jll

Answer
Dear jll,
It's very common for the next period to be delayed after stopping the pill, often 2 weeks or so.  Since your sister is 40 years old, it may take longer for her to get her period, since many women get irregular periods and periods farther apart as they get older.  It's possible that she won't get any more periods, since menopause sometimes occurs at age 40, but I think it's much more likely that she'll start having periods again, but she might have to wait for this first one.  If it was menopause, she'd be getting hot flashes.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.